Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Wichita, KS

April 10, 20164 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 2016, 10:18 PM CDT for 4 counties in Kansas. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 10:18 PM CDT (03:18 UTC)
Expired
Apr 10, 2016, 11:15 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 27 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 10:27 PM CDTHAIL 0.88Mulvane, KSPUBLIC REPORTS VIA FACEBOOK OF PEA TO NICKEL SIZED HAIL COVERING THE GROUND.
Apr 10, 10:27 PM CDTHAIL 1Mulvane, KSPUBLIC REPORT VIA KWCH OF QUARTER SIZED HAIL IN A PICTURE FROM A VIEWER. TIME IS BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 3.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WUUS53 KICT 110318
SVRICT
KSC015-035-173-191-110415-
/O.NEW.KICT.SV.W.0016.160411T0318Z-160411T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1017 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MULVANE...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DERBY...HAYSVILLE...MULVANE...ROSE HILL...DOUGLASS...BELLE PLAINE...UDALL
  AND ROCK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 27 AND 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3738 9734 3747 9737 3748 9736 3749 9737
      3757 9739 3766 9699 3740 9693 3739 9716
TIME...MOT...LOC 0317Z 259DEG 18KT 3749 9727 

HAIL...1.25IN
WIND...60MPH
 
$$

ES
2 follow-up statements
680 
WWUS53 KICT 110332
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT SUN APR 10 2016

KSC015-035-173-191-110415-
/O.CON.KICT.SV.W.0016.000000T0000Z-160411T0415Z/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
1032 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK
AND NORTHEASTERN SUMNER COUNTIES...

AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULVANE...
MOVING EAST AT 20 MPH.

HAZARD...50 TO 60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DERBY...MULVANE...ROSE HILL...DOUGLASS...BELLE PLAINE...UDALL AND ROCK. 

LAT...LON 3738 9734 3755 9731 3766 9699 3740 9693
      3739 9716
TIME...MOT...LOC 0332Z 259DEG 18KT 3750 9718 

HAIL...1.25IN
WIND...60MPH
 
$$

KLEINSASSER
227 
WWUS53 KICT 110356
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT SUN APR 10 2016

KSC173-191-110405-
/O.CAN.KICT.SV.W.0016.000000T0000Z-160411T0415Z/
SEDGWICK KS-SUMNER KS-
1056 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK AND
NORTHEASTERN SUMNER COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3739 9711 3751 9712 3758 9708 3763 9698
      3740 9693
TIME...MOT...LOC 0355Z 259DEG 18KT 3752 9703 

$$

KSC015-035-110415-
/O.CON.KICT.SV.W.0016.000000T0000Z-160411T0415Z/
BUTLER KS-COWLEY KS-
1056 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN BUTLER AND NORTHWESTERN COWLEY COUNTIES...

AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOUGLASS...
MOVING EAST AT 20 MPH.

HAZARD...50 TO 60 MPH WIND GUSTS AND DIME TO QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DOUGLASS AND ROCK. 

LAT...LON 3739 9711 3751 9712 3758 9708 3763 9698
      3740 9693
TIME...MOT...LOC 0355Z 259DEG 18KT 3752 9703 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:22 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 10, 9:22 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT SUN APR 10 2016

.SYNOPSIS...
ISSUED AT 236 PM CDT SUN APR 10 2016

WATER VAPOR IMAGERY SHOWS A CIRCULATION OVER THE DESERT SW WITH
MORE ROBUST SHORTWAVE ENERGY DIVING SOUTHEAST ACROSS NORTHERN MN.
AT THE SURFACE...COLD FRONT EXTENDS FROM SOUTHERN MN...INTO
NORTHERN KS AND BECOMES A DRYLINE THROUGH THE OK/TX PANHANDLE.

&&

.UPDATE...
ISSUED AT 921 PM CDT SUN APR 10 2016

INITIAL WAVE THAT MOVED NE OUT OF WRN OK...HAS LED TO A LINE OF
SHOWERS/STORMS DEVELOPING ALONG THE MAIN SYNOPTIC COLD FRONT AT THIS
TIME. LOW LEVEL MOISTURE TRANSPORT AND LOW LEVEL JET HELPING TO
INTENSIFY THIS LINE OF STORMS...WITH MUCAPE VALUES OF 1000-1500 J/KG
AIDING SOME SEVERE STORMS.  THINK THE SEVERE THREAT WILL CONTINUE IN
THE CURRENT WATCH AREA...AS LOW LEVEL JET CONTINUES TO FEED UNSTABLE
AIR INTO THE FRONTAL BOUNDARY...WITH BULK SHEAR AROUND 45 KTS.
EXPECT THE SEVERE THREAT TO WANE AFTER MIDNIGHT...WITH TRAINING
STORMS POSSIBLY POSING A HEAVY RAINFALL THREAT FOR COUNTIES ALONG
THE KS/OK BORDER.

AM A LITTLE CONCERNED HOW FAR NORTH ANY ADDITIONAL CONVECTION WILL
GET OVERNIGHT...AS LOW LEVEL JET FEEDS CURRENT AREA OF
STORMS...KEEPING ANY ELEVATED CONVECTION FROM DEVELOPING FURTHER
NORTH.  WILL KEEP THE HIGHEST POPS GOING FOR AREAS SE OF THE KS
TURNPIKE....WITH A SHARP GRADIENT TO THE POPS TO THE NW OF THIS
AREA. STILL SOME UNCERTAINTY IF THE ICT METRO AREA SEE ANY
CONVECTION OVERNIGHT...GIVEN THE REASONS STATED ABOVE.

KETCHAM

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 236 PM CDT SUN APR 10 2016

STORMS ARE STILL EXPECTED TO DEVELOP ALONG THE SOUTHWARD MOVING
FRONT LATE THIS AFTERNOON AND POSSIBLY CLOSER TO SUNSET. EVEN IF A
FEW STORMS DEVELOP AFTER 4PM...CONFIDENCE IS HIGH THAT COVERAGE
WILL BECOME MORE WIDESPREAD ONCE THE LOW LEVEL FLOW BACKS AND
INCREASES AFTER 00Z. ONE OF THE CONSISTENT MODEL THEMES HAS BEEN
TO INCREASE THE AMOUNT OF CONVECTION OVER SOUTH CENTRAL KS IN
RESPONSE TO THIS BACKED LOW LEVEL JET. STILL LOOKS LIKE LARGE HAIL
AND WET MICROBURST WINDS WILL BE THE MAIN THREAT WITH STORMS THIS
EVENING. ALSO CANT RULE OUT A FEW FLOOD WARNING FOR COUNTIES BORDERING
OK ALONG WITH SE KS...ESPECIALLY IF WE CAN GET SOME BACKBUILDING
OVER FAR SOUTH CENTRAL KS. BEST SEVERE THREAT STILL LOOKS TO BE
SOUTHEAST OF THE KS TURNPIKE.

MAY SEE A COUPLE AREAS OF RAINFALL LATE TONIGHT. ONE WILL
OBVIOUSLY BE ASSOCIATED WITH THE FRONT AND LOW LEVEL JET
INTERACTIONS...BUT FEEL THERE MAYBE ANOTHER AREA OVER CENTRAL KS
THE RESULT OF MID LEVEL WARM ADVECTION/ISENTROPIC LIFT. WOULD NOT
BE SURPRISED TO SEE THIS AREA OF PRECIP OVER CENTRAL KS LAST INTO
MON MORNING...BEFORE QUICKLY DISSIPATING AS THE AFTERNOON HOURS
APPROACH. ANY CONVECTION OVER SOUTH CENTRAL AND SE KS SHOULD ALSO
QUICKLY COME TO AN END MON AFTERNOON INTO EARLY MON EVENING.

BELOW NORMAL TEMPS WILL OVERSPREAD THE REGION ON MON BEHIND THE
COLD FRONT AS HIGHS TOP OUT AROUND 60. WET GROUNDS MAY ALSO HELP
TO HOLD TEMPS DOWN MON.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 236 PM CDT SUN APR 10 2016

STILL GOOD MODEL AGREEMENT THAT ANOTHER IMPULSE WILL MOVE OUT OF
THE DESERT SW AND ACROSS THE SOUTHERN PLAINS TUE NIGHT INTO WED.
ANY PRECIP WITH THIS FEATURE IS STILL EXPECTED TO REMAIN SOUTH OF
THE FORECAST AREA. ATTENTION WILL THEN TURN TO A MUCH MORE ROBUST WAVE
TO START DIGGING OVER THE WESTERN CONUS WED NIGHT INTO THU. IN
RESPONSE...RETURN FLOW WILL COMMENCE ACROSS THE PLAINS AND WILL
GET US BACK TO NORMAL HIGHS BY THU WITH WARMING CONTINUING INTO
THE WEEKEND. UNLIKE THE LAST FEW DAYS...THERE IS DECENT MODEL
AGREEMENT THROUGH SAT...WITH BOTH THE ECMWF AND GFS CLOSING THIS
SYSTEM OFF OVER NORTHERN NM/SOUTHERN CO AND LEAVING IT THERE
THROUGH AT LEAST SUN NIGHT IF NOT LONGER. THIS SCENARIO WOULD
RESULT IN INCREASED RAIN CHANCES FRI AND ESPECIALLY FOR THE
WEEKEND...BUT THE BIGGEST IMPACT RESULTING FROM PRECIP MAYBE FOR
THE FRONT RANGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 633 PM CDT SUN APR 10 2016

A COLD FRONT HAS OOZED SOUTH ACROSS THE FORECAST AREA LATE THIS
AFTERNOON...CURRENTLY LOCATED JUST TO THE SOUTHEAST OF THE KS
TURNPIKE. TCU DEVELOPING JUST AHEAD OF THE FRONT WILL LIKELY LEAD TO
SHRA/TSRA ALONG THE FRONT IN THE NEXT HOUR OR TWO...AS A WAVE IN WRN
OK LIFTS NE ALONG THE BOUNDARY...HELPING TO WEAKEN THE CAP. SO
EXPECT SHOWERS/STORMS OVER INITIALLY OVER SE KS. PLAN ON GOING WITH
VCTS AND THEN PREVAILING SHRA VCTS FOR KCNU AS THIS AREA MAY SEE A
COUPLE OF ROUNDS OF CONVECTION. MAY ALSO SEE SOME MVFR CIGS NEAR THE
STRONGEST STORMS.

AS THE NIGHTTIME WEARS ON...LOW LEVEL JET WILL LEAD TO ALOT OF LOW
LEVEL MOISTURE OVERRUNNING THE STALLED BOUNDARY IN SRN KS...WITH
MORE WIDESPREAD ELEVATED CONVECTION DEVELOPING OVERNIGHT...EVEN FOR
AREAS NORTH OF THE BOUNDARY NEAR KICT/KHUT AND POSSIBLY AS FAR NORTH
AS KSLN AND KGBD. SO WILL GO WITH VCTS FOR THESE LOCATIONS FOR THE
OVERNIGHT INTO THE EARLY MON MORNING HOURS.

EXPECT THE SHOWERS/STORMS TO DIMINISH BY AROUND 09-10Z/MON AND BY
AROUND SUNRISE IN SE KS.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 236 PM CDT SUN APR 10 2016

FOR THE FIRST TIME IN A WHILE...THE FIRE DANGER CONCERNS WILL BE
MINIMAL THROUGH THE NEXT FEW DAYS.

COOL AND WET CONDITIONS CAN BE EXPECTED MON BEHIND THE FRONT WHICH
WILL RESULT IN NO FIRE WEATHER THREAT. WINDS WILL COME AROUND TO
THE SOUTH AND SOUTHEAST FOR TUE BUT WILL REMAIN IN THE 10 TO 14
MPH RANGE. IN ADDITION...COOL TEMPS WILL KEEP RH'S IN CHECK
PROVIDING A DECENT DAY TO BURN. NOT MUCH IS EXPECTED TO CHANGE FOR
WED WITH WINDS REMAINING OUT OF THE SOUTH/SOUTHEAST AND WILL
INCREASE SLIGHTLY INTO THE 10 TO 16 MPH...WITH THE HIGHER SPEEDS
WEST OF I-135. RH VALUES WILL AGAIN BE ON THE HIGHER SIDE DUE TO
COOLER TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  59  34  63 /  60  40  10   0
HUTCHINSON      48  59  32  63 /  50  40   0   0
NEWTON          48  59  33  62 /  50  40  10   0
ELDORADO        50  59  34  62 /  60  50  10   0
WINFIELD-KWLD   52  59  35  63 /  90  50  10   0
RUSSELL         43  59  31  65 /  20  30   0   0
GREAT BEND      43  60  31  66 /  40  30   0   0
SALINA          44  61  31  64 /  30  30   0   0
MCPHERSON       46  59  31  62 /  40  30   0   0
COFFEYVILLE     55  61  36  62 /  90  70  10   0
CHANUTE         51  59  34  61 /  90  60  10   0
IOLA            51  59  33  60 /  90  60  10   0
PARSONS-KPPF    54  60  35  61 /  90  70  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KETCHAM
SHORT TERM...RBL
LONG TERM...RBL
AVIATION...KETCHAM
Hazardous weather outlook, Apr 10, 9:47 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT SUN APR 10 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
947 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STORMS ARE EXPECTED TO CONTINUE OVERNIGHT SOUTHEAST OF THE KANSAS
TURNPIKE AND WILL ATTEMPT TO SPREAD NORTH THROUGH THE LATE NIGHT
HOURS. SEVERE STORMS WILL REMAIN POSSIBLE UNTIL AROUND MIDNIGHT...
SOUTHEAST OF THE KANSAS TURNPIKE. THE MAIN THREATS WILL BE GOLF
BALL SIZE HAIL AND 60 MPH WINDS. LOCALIZED FLOODING WILL ALSO BE
POSSIBLE FOR AREAS NEAR THE KANSAS-OKLAHOMA BORDER ALONG WITH
SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED...NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST KANSAS MONDAY...EMBEDDED IN A LARGER AREA OF SHOWERS.
THE THREAT OF STORMS WILL END BY MONDAY NIGHT.

DANGEROUS BURNING CONDITIONS WILL RETURN TO AREAS ALONG AND WEST
OF I-135 FOR THURSDAY AND FRIDAY. IN ADDITION...THE POSSIBILITY OF
THUNDERSTORMS WILL INCREASE FRIDAY AND ESPECIALLY FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON/KETCHAM

In the hours before

Local storm report, Apr 10, 9:24 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             8 E ARKANSAS CITY       37.07N 96.90W
04/10/2016  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS DIME TO QUARTER SIZED HAIL.

&&

VJP
Local storm report, Apr 10, 9:46 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             ELK CITY                37.29N 95.91W
04/10/2016  E0.88 INCH       MONTGOMERY         KS   PUBLIC

            PUBLIC REPORT VIA FACEBOOK OF NICKEL SIZED HAIL. TIME IS
            APPROXIMATED.

&&

VJP
Local storm report, Apr 10, 9:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HAIL             INDEPENDENCE            37.23N 95.71W
04/10/2016  E1.00 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

            NORTH SIDE OF TOWN.

&&

BDK
Local storm report, Apr 10, 10:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             6 NE CALDWELL           37.10N 97.53W
04/10/2016  E0.75 INCH       SUMNER             KS   STORM CHASER

&&

VJP
Special weather statement, Apr 10, 10:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT SUN APR 10 2016

KSZ092-093-110345-
SUMNER KS-COWLEY KS-
1010 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF WELLINGTON...MOVING
  EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WELLINGTON...OXFORD AND GEUDA SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3706 9743 3723 9748 3734 9709 3707 9703
TIME...MOT...LOC 0306Z 259DEG 18KT 3716 9736

ES
Local storm report, Apr 10, 10:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     FLOOD            INDEPENDENCE            37.23N 95.71W
04/10/2016                   MONTGOMERY         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS FLOODING WITH 6 TO 8 INCHES OF
            WATER OVER LAUREL AND HACKNEY ROADS AS WELL AS FLOODING
            ON BOTH SIDES OF TOWN.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:28 PM CDTSpecial Weather StatementICTMontgomery32 min
Apr 10, 8:35 PM CDTSpecial Weather StatementICTLabette, Montgomery40 min
Apr 10, 8:41 PM CDTSpecial Weather StatementICTCowley64 min
Apr 10, 8:41 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery34 min
Apr 10, 9:07 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson37 min
Apr 10, 9:10 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk65 min
Apr 10, 9:35 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson55 min
Apr 10, 9:45 PM CDTAreal Flood WarningICTChautauqua, Cowley, Montgomery9 hr
Apr 10, 10:10 PM CDTSpecial Weather StatementICTSumner35 min
Apr 10, 10:24 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery36 min
Apr 10, 11:07 PM CDTSevere Thunderstorm WarningICTButler, Cowley53 min
Apr 11, 3:28 AM CDTFrost AdvisoryICTAllen, Butler, Elk, Greenwood, Harper, Kingman and 5 more29 hr
Apr 11, 3:28 AM CDTFreeze WarningICTBarton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more29 hr
Apr 11, 6:52 AM CDTSpecial Weather StatementICTCowley, Harper, Kingman, Reno, Sedgwick, Sumner23 min
Apr 11, 7:05 AM CDTHigh Wind WarningICTButler, Cowley, Harper, Harvey, Kingman, Reno and 2 more2 hr
Apr 11, 10:08 AM CDTSpecial Weather StatementICTChase22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.